Arkansas, 2001

Flash Flood in Arkansas, November 29, 2001

November 29, 2001 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 28, 10:25 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Nov 28, 10:25 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CST WED NOV 28 2001

AREAS OF LIGHT FREEZING RAIN CONTINUE OVER EXTREME NORTH CENTRAL
ARKANSAS TONIGHT. DECIDED TO REISSUE FREEZING RAIN ADVISORY FOR 5
COUNTIES IN THE NORTH CENTRAL PART OF THE STATE THAT HAD SAME TYPE
OF ADVISORY DURING THE DAY ON WEDNESDAY. CONTINUED FLASH FLOOD WATCH
FOR PARTS OF SOUTHEASTERN ARKANSAS OVERNIGHT. SERIOUS FLASH FLOODING
OCCURRING IN DESHA AND DREW COUNTIES DURING THE EVENING.  (22)

.LZK...FREEZING RAIN ADVISORY TONIGHT NORTH CENTRAL ARKANSAS...
       ZONES 3>5-12-13
       FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS TONIGHT...
       ZONES 57-63>65-67>69.

In the hours before

Local storm report, Nov 28, 8:10 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 PM CST WED NOV 28 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    1 W TICHNOR               AR   FLOOD
11/28/01   ARKANSAS                       WATER OVER STATE
                                          HIGHWAY 44. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0740 PM    DUMAS                     AR   FLOOD
11/28/01   DESHA                          WATER IN SEVERAL HOUSES
                                          AROUND TOWN. SOME
                                          SANDBAGGING OPERATIONS
                                          GOING ON. WATER OVER
                                          MANY STREETS IN TOWN.
                                          MANY STREETS
                                          BARRICADED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0747 PM    MONTICELLO                AR   FLOOD
11/28/01   DREW                           FLOODING ON STATE
                                          HIGHWAY 278 EAST, STATE
                                          HIGHWAY 138, AND STATE
                                          HIGHWAY 35 SOUTH, ALL
                                          NEAR MONTICELLO. STREET
                                          FLOODING REPORTED IN
                                          MONTICELLO. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

22
Special weather statement, Nov 28, 9:05 PM CST, 4 hours 25 minutes before
ARZ034-043>047-053>057-062>069-291000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 PM CST WED NOV 28 2001

...SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS
SOUTHEAST ARKANSAS...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST HALF OF ARKANSAS OVERNIGHT.

A STRONG LOW PRESSURE SYSTEM WAS CENTERED JUST OFF THE COAST OF
TEXAS AND WAS MOVING TOWARDS THE SOUTHEAST PART OF THE NATION. LOW
LEVELS WINDS WERE PULLING IN COPIOUS AMOUNTS OF GULF MOISTURE AND
WITH THE COLD AIR IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN SEVERE WEATHER THREAT.

PERSONS ACROSS SOUTHEAST ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY
RULES AND PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS COULD BE ACTIVATED OVERNIGHT IN RESPONSE TO THIS
POSSIBLE SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
REGARDING THE SEVERE WEATHER THREAT.

38

The radar

The Little Rock radar (KLZK), 109 km away, was scanning. The volume nearest the first event began at 07:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lincoln

When
November 29, 1:30 AM CST to 6:00 AM CST
Where
Lincoln County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Heavy rains fell over Lincoln County for several hours resulting in flash flooding. There were several reports of roads covered by high water. A few roads were closed until the water receded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274027.